Florida, 2003

Funnel Cloud in Florida, June 18, 2003

June 18, 2003 · NWS JAX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 18, 2:00 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 18, 2:00 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT WED JUN 18 2003

THUNDERSTORMS ARE BEGINNING TO COVER MOST OF THE CWA. THE LLVL FLOW
HAS VEERED TO SOUTHWESTERLY AND BRINGING THE ABUNDANT GULF MOISTURE
TO THE EAST COAST. RADAR SHOWS THE LARGER CELLS ALONG THE SEA
BREEZE. SATELLITE IMAGERY SHOWS DRY SLOT PUSHING ACROSS THE NRN
GULF COAST AS THE UPPER TROF DRIFTS EWD.

WILL CONTINUE LIKELY POPS THIS EVENING BECOMING CHANCE FOR THE NRN
TIER AFTER MIDNIGHT...THEN LIKELY AGAIN FOR THURSDAY AFTERNOON. GFS
MODEL IS VERY MOIST WHILE THE ETA BRINGS A DRY SLOT BEHIND THE
MOISTURE PLUME WHICH PLUNGES TO CNTRL FL WELL AHEAD OF THE COLD
FRONT ON FRIDAY. WILL LEAN TO GFS AND KEEP 40-60% POPS ALONG AND
AHEAD OF THE FRONT. HIGH PRES FINALLY MOVES INTO THE SOUTHEAST U.S.
SATURDAY AFTN AND DRIES OUT ALL BUT THE SOUTHERN TIER FOR THE REST
OF THE WEEKEND.

.PRELIMINARY POINT TEMPS/POPS...

AMG 73 89 73 89 / 60 50 40 40
SSI 76 86 75 86 / 60 50 50 40
JAX 74 88 74 89 / 60 50 50 40
SGJ 75 88 75 87 / 60 60 50 50
GNV 73 88 74 90 / 60 60 50 60
OCF 74 88 74 90 / 60 60 50 60

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

MKT/PP
Hazardous weather outlook, Jun 18, 10:38 AM EST, 4 hours 27 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-182200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1138 AM EDT WED JUN 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NUMEROUS THUNDERSTORMS WILL RAPIDLY DEVELOP THROUGH THE AFTERNOON AND
CONTINUE INTO THE NIGHTTIME HOURS. THESE STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL AND FREQUENT LIGHTNING. RAINFALL AMOUNTS
EXCEEDING TWO INCHES ARE POSSIBLE WITH THE STRONGER STORMS. THIS MAY
CAUSE LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE
AREAS.

CONTINUED RAINFALL IS ALSO ADDING TO LOCAL RIVER FLOODING
CONDITIONS. SEE THE CURRENT RIVER STATEMENTS FROM THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE.  ADDITIONAL FLOOD WARNINGS MAY BE
ISSUED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
PERIOD. DEEP MOISTURE WILL LINGER ACROSS NORTH FLORIDA ON THURSDAY
AND FRIDAY...LEADING TO HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...
WHILE NO SEVERE WEATHER IS EXPECTED...SPOTTERS SHOULD BE ON THE
ALERT FOR THE POSSIBILITY OF STORMS PRODUCING LOWLAND FLOODING IN
SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT

The radar

The Jacksonville radar (KJAX), 70 km away, was scanning. The volume nearest the first event began at 20:03 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, St. Johns

When
June 18, 3:05 PM EST to 3:10 PM EST
Where
St. Johns County, Marineland
Reported by
GENERAL PUBLIC
Coordinates
29.912, -81.410 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361135.